Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

two weeks into recovery for a double fusion l4/l5 and s1

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:36 AM in Back Surgery and Neck Surgery
this is so much harder than i expected it to be. i've had 2 discectomies since december as well, and thought i knew pain, but this, this is almost an art form with how much pain i'm getting down my legs. and parts of my skin feel like they are on fire always. the wind from a fan hurts it! i just am looking for others that have experienced this so i know i'm not alone, and so i know what to expect in the coming weeks/ months. thanks.


  • I had the same surgery last December. I had some of those feelings, and they do get better. Surgery does wierd things to your nerves. Talk to your Dr about it and see if he/she can give you something to help with it. If it is nerve pain, pain meds wont help. You are through the worst of your recovery. It should start to get better. Just look at it Dr visit to Dr visit and you will see the improvement alot easier. It is hard to notice how it has changed day to day. Just make sure you walk as much as you feel able. Even around the house helps. I had to do alot of inside walking cause I had mine in the winter of Ice and snow in Iowa. Dont sit more than 15 to 20 minutes. I only sat to eat or go to bathroom. Hope your recovery becomes easier for you. If you have any other questions, please feel free to PM me. Love, Robin
  • of recovery from a 360 fusion. It is a tough surgery to recovery from- I expected it to be hard, pain and tough. Walking helps me feel better- standing is much better then sitting for sure. I rest a lot and then I get up and walk. I have noticed that each day gets better. The first 2 weeks were the hardest. I have a lot of left leg pain- harder to lift, more tender, more nerve pain, and it seems to be swollen.
    I want to wish you a speedy recovery and hope that you are able to find someone who can offer advice as to what you are talking about.

  • I had the same procedure done on 8/25/09. I still have the numbness in my left leg and in my right foot. This was undoubtably the most painful ordeal healthwise that I have ever been through. I still am not able to walk much and when going shopping, as in to the mall, I am forced to get a wheelchair to enjoy the experience and keep the pain at bay.I had two surgeries while in the hospital. The first took 4 hours, the second was 3 1/2. The second was to ensure that an annular tear had not leaked spinal fluid. I was hospitalized a total of 7 days. My questions would be regarding the pain medicine. Presurgery I was on percocet, vicodin, and then Opana 7.5 ER, then Opana 10 ER to control the pain until I had the surgery. Since the surgery, they started me on Oxycontin ER, 20 with 10mg percocet, for 10 days, the Oxycontin, 10 ER, with 20 percocet for 1 month. Now, I am on 10mg of Vicodin every 8 hours or so. I want to stop taking the pain meds because I have been taking them since Sept. 08, however, the pain on my right side and in my back is still so strong that I am miserable if I don't take it. I think that Vicodin is either reacting to other medications I take or is not a good medicine for me because I do have some anxiety issues, is this possibly withdrawal from the other medicines. It seems that as soon as the medicine is out of my system I become extremely agitated and anxious. Can anyone tell me anything about this? Also, am I going to fully recover from this?
  • I am on day 9 of my recovery after 2-level fusion, L4-S1. I was on a morphine pain pump for the first 2 days after surgery, and then on day 3 was switched to percocet. Well I was finding that I wasn't in a ton of pain so I wasn't requesting pain meds very much, but soon went into withdrawals and had to up the amounts of meds I was taking only to control the withdrawals, and not because of pain.

    I was so glad to be home, and everyone from my family to my Dr were just astonished at how well I was doing. Yet I was feeling horrible! If I waited just a few minutes too long between meds, like at night when I'd be asleep, I'd start having anxious feelings, tightness in my chest, heart palpations and cold sweats. And I know it was withdrawals because a few weeks before surgery I got the stomach flu and wasn't able to take any meds for 4+ days and felt exactly the same. I got in touch with my Dr and he switched my pain meds (I was withdrawing from a 10mg Oxycontin ER and 5/325 Percocet as needed cocktail) and gave me Elavil to help me with the withdrawals.

    Hang in there, and talk to your Dr about your symptoms. He/She should give you something to help your body get used to the change.

    Best of luck!
Sign In or Register to comment.